Maximal sets of hamilton cycles in K2 p - F

Hung-Lin Fu*, S. L. Logan, C. A. Rodger

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


A set S of edge-disjoint hamilton cycles in a graph T is said to be maximal if the hamilton cycles in S form a subgraph of T such that T - E (S) has no hamilton cycle. The spectrum of a graph T is the set of integers m such that T contains a maximal set of m edge-disjoint hamilton cycles. This spectrum has previously been determined for all complete graphs, all complete bipartite graphs, and many complete multipartite graphs. One of the outstanding problems is to find the spectrum for the graphs formed by removing the edges of a 1-factor, F, from a complete graph, K2 p. In this paper we completely solve this problem, giving two substantially different proofs. One proof uses amalgamations, and is of interest in its own right because it is the first example of an amalgamation where vertices from different parts are amalgamated. The other is a neat direct proof.

Original languageEnglish
Pages (from-to)2822-2829
Number of pages8
JournalDiscrete Mathematics
Issue number13
StatePublished - 6 Jul 2008


  • Amalgamations
  • Hamilton
  • Maximal

Fingerprint Dive into the research topics of 'Maximal sets of hamilton cycles in K2 p - F'. Together they form a unique fingerprint.

Cite this